Show simple item record

dc.contributor.authorElcrat, Alan R.
dc.contributor.authorZannetti, L.
dc.identifier.citationElcrat, Alan; Zannetti, L. 2012. Models for inviscid wakes past a normal plate. Journal of Fluid Mechanics, v.708 pp.377-396en_US
dc.descriptionClick on the DOI link to access the article (may not be free).en_US
dc.description.abstractClosed and open hollow wakes are considered as analytic models for the two-dimensional inviscid steady flow past a plate normal to the stream. It is shown that only open configurations which satisfy the Kutta condition exist. The main argument is based on considering a plate located on the edge of a step with varying height. It is shown that solutions for open wakes exist for backward-, null and forward-facing steps, while closed wakes only exist for backward-facing steps. The occurrence of secondary separation has been modelled by adding a hollow region attached to the downstream corner. Peculiar accuracy issues of the problem are pointed out which may explain other contradictory results from the literature. It is shown how the Kirchhoff wake is a limiting solution for certain values of the governing parameters.en_US
dc.publisherCambridge University Pressen_US
dc.relation.ispartofseriesJournal of Fluid Mechanics;v.708
dc.subjectSeparated flowsen_US
dc.subjectVortex dynamicsen_US
dc.titleModels for inviscid wakes past a normal plateen_US
dc.description.versionPeer reviewed
dc.rights.holderCopyright © Cambridge University Press 2011

Files in this item


There are no files associated with this item.

This item appears in the following Collection(s)

Show simple item record